MAUDE Adverse Event Report: COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC

COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Catalog Number SPD2-US-040-320
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the customer provided a cine image from the procedure.A review of the cine was unable to identify the components of the spider fx or hawkone with certainty.Marker bands possibly from the hawkone were identified within the vessel but could not verify the tip was detached.The spider fx capture wire was included with the hawkone device which was connected to a cutter driver.The spider fx capture wire was inspected.The fractured off segment of the distal assembly from the hawkone was loaded onto the capture wire.The filter was located at the distal tip of the rotating tip of the hawkone.Biological debris was noted within the filter of the spider fx.No damage to the coiled tip was noted of the spider fx.It was discovered capture wire was loaded in the rotating tip of the hawkone.The capture wire outside of the proximal end of the guidewire tubing was curved and the ptfe was seen to worn away.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the hawkone with a terumo 6f sheath and spider fx, to treat a moderately calcified lesion with 80% stenosis in the superficial femoral artery as per ifu.Artery diameter 6mm, lesion length 200mm.It was reported difficulties were encountered advancing the device through a heavy calcium in the mid sfa, during removal the nosecone detached.The physician attempted to snare the nosecone but was unsuccessful.A cutdown was needed on the left iliac to remove the nosecone, an endarterectomy was performed, and stents were implanted.No allegation against spider fx.

Brand Name
SPIDER FX
Common Device Name
DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8090105
Report Number2183870-2018-00515
Device Sequence Number11102384
Product Code NFA
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K063785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2020
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberA704162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight88